Hormones play a vital role in the health of your hair follicles and can even effect the quality of the hair that your scalp produces. Hormones such as estrogen, progesterone, throxine, DHEA and testosterone can all have an impact on your hair growth cycle. This post will cover a myriad of hormonal changes that may trigger TE, and explain how a hormonal imbalance may be able to explain your hair loss.
Pregnancy & Childbirth. TE that is triggered by hormonal changes can occur during or after pregnancy and childbirth. It is not uncommon for women to experience some degree of hair loss while they are pregnant or, in some cases, even 3 months after they have given birth. In fact, figures for women who have experienced Telogen Effluvium after childbirth are as high as 45% in some studies. Some women report healthier hair while pregnant due to the increase of estrogen and progesterone production, and do not experience the hair loss until after childbirth. The loss of a pregnancy can also lead to hair loss or TE, given the drastic and sudden change in hormonal levels that such events can cause.
Menopause. Typically, menopause induced TE is brought on by the decrease in estrogen levels. As estrogen plays an important role in hair follicle health, the sudden drop in its supply can lead to hair loss in women who are going through menopause. It can also occur in pre-menopausal, thanks to the hormonal changes. It’s estimated that around 1/3 of women aged 40 to 80 experience thinning hair over their entire scalp. In essence, the menopausal induced TE is caused by the hair follicles being forced into a resting phase due to the estrogen and progesterone level fluctuations.
Birth Control Pill Usage (or discontinuation of usage). The birth control pill has a significant impact on your hormone levels. While some have high levels of male hormones, which can lead to hair loss, others may simply trigger TE due to the drastic increase or decrease of estrogen levels. Discontinuing the pill can also have the potential to bring on an onset of Telogen Effluvium as well. If you are on the birth control pill and believe that it has caused your TE, or have recently stopped taking the pill, it’s best to consult with your doctor and discuss the possibility of hormonal induced TE.
Hormone Replacement Therapy. Hormone replacement therapy is often recommended for those who are lacking one or more vital hormones as a result of a particular medical condition or aging. However, treatments such as testosterone hormone replacement therapies can lead to Telogen Effluvium. This is because you are altering the hormonal balance within your body, which is known to cause disperse hair loss.
There are a myriad of reasons why you may experiencing Telogen Effluvium related hair loss. Hormonal changes is one of the most common triggers, especially in women who are pregnant or going through menopause. If you think that your Telogen Effluvium may be caused by hormonal changes, you may want to consider speaking with a hollistic doctor about possible solutions to the root cause of your Telogen effluvium. Keep in mind that while telogen effluvium can be quite perturbing, the hair follicles are not unchanged indefinitely. Once you correct the original trigger your hair growth cycle will resume back to normal. The best way to accelerating the regrowth process and to slow down the shedding is by utilzing Nature Crazy’s Daily and Nightly TE scalp tonics while following our top 5 tips tips for reversing telogen effluvium.